Arkansas, 2024

Hail and Damaging Winds in Arkansas, August 14 to 18, 2024

August 14 to 18, 2024 · NWS LZK · 59 events in 20 counties and zones

High pressure was over Texas in tandem with northwesterly flow on the east side of the high brought a disturbance through Arkansas leading to severe thunderstorms that tracked from northwest to southeast across the state. At the surface, a cold front boundary provided a lifting mechanism for the thunderstorms as the boundary moved from north to south across the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

High pressure was over Texas in tandem with northwesterly flow on the east side of the high brought a disturbance through Arkansas leading to severe thunderstorms that tracked from northwest to southeast across the state. At the surface, a cold front boundary provided a lifting mechanism for the thunderstorms as the boundary moved from north to south across the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 14, 5:26 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 14, 5:26 AM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
626 AM CDT Wed Aug 14 2024

...New AVIATION...

.SHORT TERM...
(Today through Thursday Night)
Issued at 346 AM CDT Wed Aug 14 2024

A complex of showers and thunderstorms developed this morning
over portions of S-Cntrl MO into NE AR associated with an area of
H850-H700 forcing along a weak boundary. This area of convection
was developing along and to the N of the boundary, within a region
of PWATs in excess of 2 inches, and training back towards the SE.
Through the morning, rainfall amounts could range from 1 to 3
inches with locally higher amounts possible along a NW to SE
corridor over NE AR. Flash flooding could occur where rain rates
exceed run-off rates despite the calendar indicating its mid
August. Given abundant cloud cover and expected precipitation,
high temperatures should be held in check with readings climbing
into the mid 80s to around 90 degrees this afternoon.

For all other locations in the state, quiet weather was ongoing and
is expected to prevail as an upper ridge moves towards the state.
Skies should become mostly sunny by late morning, with
temperatures climbing well into the mid and upper 90s, possibly
even reaching 100 in places. Heat index values should range from
about 105 to 110 which has prompted the heat advisory for nearly
the same counties as Tuesday. A small portion of the AR River
Valley has been upgraded to an excessive heat warning for the
potential of heat index values slightly exceeding 110. Efficient
daytime mixing over the River Valley could make apparent T's fall
short of the 110 degree mark though.

Highs on Thursday should be in the mid 90s to around 100 degrees
across a large part of the state thanks to mostly sunny
conditions. Low end rain chances will be possible late Thursday
night over far Nrn AR, however PoPs are much lower and expected
QPF is limited to around a tenth of an inch.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 346 AM CDT Wed Aug 14 2024

An upper ridge will be over the southern U.S. and Rockies to begin
the long term period with an upper trough over the Great Lakes. The
upper ridge builds over much of the country Saturday as an upper low
moves east through the Great Lakes. The upper ridge will remain
parked over the Rockies and southern Plains through Tuesday
providing northwest flow aloft for Arkansas.

A cold front will enter north Arkansas Friday night. This front will
become quasi-stationary across the state and slowly drift south out
of the state Tuesday. Chances for showers and thunderstorms will
continue through the weekend then diminish Monday and Tuesday.

Above normal temperatures are expected through the period. Dew
points will remain in the lower to mid 70s. High humidity combined
with the heat will lead to some heat headlines through first part of
the weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Wed Aug 14 2024

VFR conds are anticipated across most sites with the exception of
KHRO and KBPK where lowered CIGS to MVFR/IFR are expected this
morning. SHRA/TSRA will be possible at or near KHRO and especially
at KBPK this morning. Erly winds of less than 10 kts are expected
during the day and conds should improve to VFR at all sites by
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     88  72  96  75 /  40   0  10  20
Camden AR         98  77  99  76 /  10  10  10   0
Harrison AR       91  73  95  72 /  20  10  20  30
Hot Springs AR    99  76 101  77 /  10  10   0   0
Little Rock   AR  96  78  99  79 /  10  10  10  10
Monticello AR     96  78  99  79 /  20  20  10  10
Mount Ida AR      98  74  99  75 /  10  10  10   0
Mountain Home AR  88  72  95  73 /  40  10  20  40
Newport AR        87  73  97  75 /  50  10  10  20
Pine Bluff AR     96  77  99  77 /  20  10  10  10
Russellville AR   95  75  99  76 /  10  10  10  10
Searcy AR         91  73  98  75 /  20   0  10  10
Stuttgart AR      94  76  98  78 /  20  10  10  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from noon today to 8 PM CDT this evening
for ARZ031-121-122-130.

Heat Advisory from noon today to 8 PM CDT this evening for
ARZ032-039-042>044-052>056-062>069-103-112-113-123-137-138-140-
141-203-212-213-221>223-230-237-238-240-241-313-340-341.

&&

SHORT TERM...70
LONG TERM....51
AVIATION...70
Hazardous weather outlook, Aug 14, 3:19 AM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
419 AM CDT Wed Aug 14 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-151000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
419 AM CDT Wed Aug 14 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Heavy rainfall is expected over far northeast Arkansas through
the late morning hours today. Rainfall amounts of 1 to 3 inches
are expected with locally higher amounts possible. Isolated areas
of flash flooding will be possible where rain rates exceed run-
off rates.

Heat and humidity will build across the remainder of the state
today with afternoon heat index values expected to approach or
exceed the 105 degree mark across roughly the southwest half of
Arkansas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Chances of showers and thunderstorms are in the forecast through the
weekend. Heat and humidity will continue this week, especially over
the central and southern counties. In this part of the state, high
temperatures will be in the mid 90s to around 100 degrees. Afternoon
Heat index values will peak from 100 to 105 degrees, with locally
higher indices. Heat headlines will likely be required at times.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/51

In the hours before

Special weather statement, Aug 14, 6:42 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
742 AM CDT Wed Aug 14 2024

ARZ007-014>016-024-141330-
Stone AR-Independence AR-Sharp AR-Izard AR-Cleburne AR-
742 AM CDT Wed Aug 14 2024

...A strong thunderstorm will impact portions of southeastern Stone,
northwestern Independence, southeastern Izard, northeastern Cleburne
and southwestern Sharp Counties through 830 AM CDT
...

At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near
Croker, or 9 miles south of Melbourne, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Batesville...                     Cushman...
Mount Pleasant...                 Moorefield...
Gid...                            Herpel...
Salado...                         Southside in Independence Count...
Croker...                         Bethesda...
Guion...                          Ben...
Almond...                         Marcella...
Desha...                          Locust Grove...
Pleasant Grove...                 Lafferty...
Saint James...                    Rosie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3599 9169 3567 9153 3568 9210 3600 9201
TIME...MOT...LOC 1241Z 349DEG 18KT 3593 9184

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

67

The radar

The Little Rock radar (KLZK), 170 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

43 thunderstorm wind, 14 hail, 2 heavy rain. Local standard time, as filed.

Heavy Rain, Fulton

When
August 14, 7:00 AM CST
Where
Fulton County, 0.69 mi N of Kittle
Reported by
County Official
Coordinates
36.280, -91.630

A county official one mile north of Kittle measured 5.00 inches of rain.

Heavy Rain, Sharp

When
August 14, 8:00 AM CST
Where
Sharp County, 0.69 mi N of Sidney
Reported by
Mesonet
Coordinates
36.010, -91.670

This report was from a mesonet station AW154 near Sidney.

Thunderstorm Wind, Grant

When
August 16, 1:51 PM CST
Where
Grant County, 1.79 mi NW of Sheridan
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.320, -92.420

This report was from mPING. One inch tree limbs were broken and shingles were blown off.

Thunderstorm Wind, Hot Spring

When
August 16, 2:15 PM CST
Where
Hot Spring County, 3.08 mi NE of Caney
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
34.330, -93.110

Corrected for time. The person reported multiple trees down between Bismarck and Deroche especially on Hwy 84. There were reportedly trees on some homes as well. The person measured 50 mph winds on his personal weather station.

Thunderstorm Wind, Hot Spring

When
August 16, 3:15 PM CST
Where
Hot Spring County, 3.08 mi NE of Caney
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.330, -93.110

Multiple trees were blown down between Bismarck and Deroche along Highway 84 including a few trees onto houses.

Thunderstorm Wind, Logan

When
August 16, 10:41 PM CST
Where
Logan County, 0.69 mi S of Booneville Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.140, -93.870

The Franklin County Emergency Manager relayed a measured wind gust of 58 mph 3 miles east of Booneville on Hwy 10.

Thunderstorm Wind, Yell

When
August 16, 11:16 PM CST
Where
Yell County, 0.69 mi N of Bluffton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.910, -93.600

The emergency manager reported trees and power lines down across the county with some roadways blocked.

Thunderstorm Wind, Montgomery

When
August 16, 11:48 PM CST
Where
Montgomery County, 0.89 mi NW of Pencil Bluff
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.640, -93.740

The Co-Op observer reported trees down across parts of Hwy 88 and Hwy 270.

Thunderstorm Wind, Montgomery

When
August 16, 11:51 PM CST
Where
Montgomery County, 0.69 mi N of Mt Ida
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.560, -93.630

The emergency manager reported multiple trees and power lines down across the county with some roads blocked.

Thunderstorm Wind, White

When
August 18, 3:15 PM CST
Where
White County, 0.69 mi N of Beebe
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.080, -91.900

Multiple oak trees were snapped near the trunk in the town of Beebe.

Hail, White

When
August 18, 3:15 PM CST
Where
White County, 0.89 mi NE of Beebe
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.080, -91.890

Nickel sized hail fell in the community of Beebe.

Hail, Lonoke

When
August 18, 3:18 PM CST
Where
Lonoke County, 0.89 mi SE of Ward
Measured
1.5 in hail
Reported by
Public
Coordinates
35.020, -91.960

Ping pong ball sized hail fell in the town of Ward.

Hail, Lonoke

When
August 18, 3:18 PM CST
Where
Lonoke County, 1.33 mi ESE of Ward
Measured
2 in hail
Reported by
Public
Coordinates
35.020, -91.950

Hen egg sized hail fell in the town of Ward.

Hail, White

When
August 18, 3:35 PM CST
Where
White County, 3.57 mi SW of El Paso
Measured
1.25 in hail
Reported by
Public
Coordinates
35.080, -92.120

Half dollar sized hail fell near the community of El Paso.

Thunderstorm Wind, Faulkner

When
August 18, 3:37 PM CST
Where
Faulkner County, 1.38 mi N of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.100, -92.450

A tree branch was snapped in half in the city of Conway.

Hail, Lonoke

When
August 18, 3:46 PM CST
Where
Lonoke County, Austin
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.000, -91.980

Quarter sized hail fell in the town of Austin.

Hail, Lonoke

When
August 18, 3:49 PM CST
Where
Lonoke County, 1.13 mi E of Cabot
Measured
0.75 in hail
Reported by
Public
Coordinates
34.970, -92.000

Nickel sized hail fell in the community of Cabot.

Hail, Lonoke

When
August 18, 3:56 PM CST
Where
Lonoke County, Cabot
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.970, -92.020

Quarter sized hail fell in the town of Cabot.

Hail, Jefferson

When
August 18, 4:14 PM CST
Where
Jefferson County, 1.14 mi E of Hardin
Measured
0.75 in hail
Reported by
Public
Coordinates
34.270, -92.130

Nickel sized hail fell near the community of Hardin.

Hail, Lonoke

When
August 18, 4:17 PM CST
Where
Lonoke County, 1.49 mi NNE of Woodlawn
Measured
0.75 in hail
Reported by
Public
Coordinates
34.940, -91.870

Nickel sized hail fell in the community of Woodlawn.

Thunderstorm Wind, White

When
August 18, 4:17 PM CST
Where
White County, 3.57 mi SW of El Paso
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.080, -92.120

Several tree limbs were blown down near the town of El Paso.

Thunderstorm Wind, Jefferson

When
August 18, 5:06 PM CST
Where
Jefferson County, 1.34 mi ESE of Hooker
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.110, -91.880

Numerous tree limbs were blown down near the town of Hooker.

Hail, Jefferson

When
August 18, 5:10 PM CST
Where
Jefferson County, 2.2 mi SE of Hooker
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.100, -91.870

Quarter sized hail fell near the town of Hooker.

Hail, Jefferson

When
August 18, 5:19 PM CST
Where
Jefferson County, 1.34 mi ESE of Hooker
Measured
1 in hail
Reported by
Public
Coordinates
34.110, -91.880

Quarter sized hail fell near the community of Hooker.

Thunderstorm Wind, Lincoln

When
August 18, 5:37 PM CST
Where
Lincoln County, 0.9 mi NE of Warrenton
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.840, -91.660

A few trees were blown down in the near the community of Warrenton.

Thunderstorm Wind, Lincoln

When
August 18, 5:45 PM CST
Where
Lincoln County, 0.57 mi W of Garrett Bridge
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.870, -91.660

Numerous trees were blown down in the community of Garrett Bridge.

Hail, Hot Spring

When
August 18, 5:48 PM CST
Where
Hot Spring County, Friendship
Measured
0.88 in hail
Reported by
Public
Coordinates
34.220, -93.000

Nickel sized hail fell in the community of Friendship.

Thunderstorm Wind, Drew

When
August 18, 5:52 PM CST
Where
Drew County, Monticello
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.630, -91.800

Numerous trees blown down in the city of Monticello.

Thunderstorm Wind, Drew

When
August 18, 5:53 PM CST
Where
Drew County, 1.38 mi N of Monticello
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.650, -91.800

Numerous tree limbs blown down north of the city of Monticello.

Thunderstorm Wind, Desha

When
August 18, 6:02 PM CST
Where
Desha County, 0.58 mi E of Mc Gehee Muni Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
33.620, -91.360

A measured wind gust of 62 mph occurred at the McGehee Airport per their mesonet station.

Thunderstorm Wind, Lincoln

When
August 18, 6:09 PM CST
Where
Lincoln County, 1.85 mi ENE of Garrett Bridge
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.880, -91.620

Multiple tree limbs were blown down near the community of Garrett Bridge.

Thunderstorm Wind, Drew

When
August 18, 6:24 PM CST
Where
Drew County, 2.41 mi ESE of Baxter
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.520, -91.460

A trained spotter estimated a wind gust of 60 mph near the town of Baxter.

Thunderstorm Wind, Johnson

When
August 18, 6:33 PM CST
Where
Johnson County, 0.89 mi SE of Hartman
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.420, -93.610

Several tree limbs were blown down near the town of Hartman.

Thunderstorm Wind, Johnson

When
August 18, 6:35 PM CST
Where
Johnson County, 0.56 mi E of Center Pt
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
35.500, -93.660

Multiple trees were blown down in the community of Hunt.

Thunderstorm Wind, Johnson

When
August 18, 6:37 PM CST
Where
Johnson County, 2.82 mi SSW of Lone Pine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.510, -93.530

Several tree limbs were blown down near the town of Woodland.

Thunderstorm Wind, Johnson

When
August 18, 6:41 PM CST
Where
Johnson County, 0.89 mi SE of Clarksville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.460, -93.460

Power lines were blown down onto Rogers Street in the city of Clarksville.

Hail, Pope

When
August 18, 6:48 PM CST
Where
Pope County, 0.56 mi E of Dover
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.400, -93.110

Quarter sized hail fell in the town of Dover.

Thunderstorm Wind, Johnson

When
August 18, 6:50 PM CST
Where
Johnson County, 1.38 mi S of Clarksville
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.450, -93.470

Multiple trees were blown down near the city of Clarksville.

Thunderstorm Wind, Johnson

When
August 18, 6:51 PM CST
Where
Johnson County, 1.32 mi ESE of Union City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.470, -93.550

Several trees were blown over near the community of Sulphur Springs.

Thunderstorm Wind, Logan

When
August 18, 6:55 PM CST
Where
Logan County, 2.68 mi NW of Delaware
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.310, -93.350

Multiple trees were blown down near the town of Delaware.

Thunderstorm Wind, Pope

When
August 18, 6:58 PM CST
Where
Pope County, 0.69 mi N of Taral
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.330, -93.130

Several large tree limbs were blown down in the community of Shiloh near the city of Russellville.

Thunderstorm Wind, Pope

When
August 18, 7:04 PM CST
Where
Pope County, Dover
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.400, -93.120

Numerous trees were blown down in the town of Dover.

Thunderstorm Wind, Pope

When
August 18, 7:09 PM CST
Where
Pope County, Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.280, -93.130

Multiple trees were blown down in the city of Russellville.

Thunderstorm Wind, Yell

When
August 18, 7:14 PM CST
Where
Yell County, 0.89 mi SW of Centerville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.110, -93.180

Numerous trees blown down in the town of Centerville along with some minor exterior damage to structures, mostly shingles and outbuilding debris.

Thunderstorm Wind, Yell

When
August 18, 7:15 PM CST
Where
Yell County, 0.69 mi S of Prosperity
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.140, -93.170

Numerous trees were blown down near the community of Ard.

Thunderstorm Wind, Yell

When
August 18, 7:17 PM CST
Where
Yell County, Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.050, -93.380

Several tree limbs were blown down in the town of Danville.

Thunderstorm Wind, Yell

When
August 18, 7:18 PM CST
Where
Yell County, 0.89 mi SW of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.040, -93.390

Several tree limbs were blown down in the community of Danville.

Thunderstorm Wind, Faulkner

When
August 18, 7:29 PM CST
Where
Faulkner County, 0.89 mi SW of Greenbrier
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.220, -92.410

Numerous tree limbs blown down near the town of Greenbrier.

Thunderstorm Wind, Faulkner

When
August 18, 7:30 PM CST
Where
Faulkner County, 1.83 mi WNW of Hamlet
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.090, -92.350

Tree limbs of 3 to 4 inches in diameter were snapped near the community of Hamlet.

Thunderstorm Wind, Faulkner

When
August 18, 7:35 PM CST
Where
Faulkner County, 0.69 mi S of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.070, -92.450

Several tree limbs were blown down in the city of Conway.

Thunderstorm Wind, Faulkner

When
August 18, 7:35 PM CST
Where
Faulkner County, 0.89 mi NE of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.090, -92.440

Numerous tree limbs blown down in the city of Conway.

Hail, Montgomery

When
August 18, 7:50 PM CST
Where
Montgomery County, 1.14 mi E of Story
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
34.700, -93.500

Golf ball sized hail fell near the community of Story.

Thunderstorm Wind, Garland

When
August 18, 7:59 PM CST
Where
Garland County, 0.57 mi W of Hot Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.500, -93.060

Multiple trees and power lines were blown down across Garland County, especially in the city of Hot Springs.

Thunderstorm Wind, Saline

When
August 18, 8:02 PM CST
Where
Saline County, 2.07 mi N of Benton Saline Co Arp
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.600, -92.600

Several trees and powerlines blown down near the intersection of AR State Highway 5 and McGee Road near the city of Benton.

Thunderstorm Wind, Saline

When
August 18, 8:07 PM CST
Where
Saline County, 0.57 mi E of Brooks
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.570, -92.440

A tree was blown down onto a house near the town of Goodman.

Thunderstorm Wind, Saline

When
August 18, 8:10 PM CST
Where
Saline County, 0.89 mi SW of Bryant
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.590, -92.490

Several trees were blown down near Reynolds Road in the city of Bryant.

Thunderstorm Wind, Clark

When
August 18, 8:15 PM CST
Where
Clark County, 3.25 mi NNE of Degray
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.220, -93.120

Large docks on Lake Degray sustained extensive damage near Degray Lake State Park.

Thunderstorm Wind, Grant

When
August 18, 8:20 PM CST
Where
Grant County, 2.07 mi N of Prattsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.350, -92.550

Several tree limbs blown down in the town of Buie.

Thunderstorm Wind, Ouachita

When
August 18, 9:10 PM CST
Where
Ouachita County, 0.9 mi NW of East Camden
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.610, -92.750

Multiple trees were blown down and a few buildings experienced roof damage in the town of East Camden.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208061, 1208062, 1208063, 1208064, 1211717, 1208065, 1208066, 1208067, 1208068, 1208125, 1209899, 1209922, 1209923, 1211447, 1211449, 1211450, 1211455, 1211456, 1211470, 1211475, 1211478, 1211483, 1211484, 1211486, 1211487, 1211489, 1211496, 1211511, 1211513, 1211649, 1211651, 1211653, 1211656, 1211658, 1211659, 1211661, 1211663, 1211666, 1211667, 1211670, and more.